Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 128025, 7 pages
http://dx.doi.org/10.1155/2013/128025
Research Article

A Simple Numerical Method for Pricing an American Put Option

1Department of Mathematics, Yonsei University, Seoul 120-749, Republic of Korea
2Department of Applied Mathematics, Kongju National University, Chungcheongnam-Do, Gongju 314-701, Republic of Korea

Received 24 October 2012; Revised 4 January 2013; Accepted 15 January 2013

Academic Editor: Shan Zhao

Copyright © 2013 Beom Jin Kim et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. Black and M. Scholes, “The pricing of options and corporate liabilities,” Journal of Political Economy, vol. 81, no. 3, pp. 637–659, 1973. View at Publisher · View at Google Scholar
  2. R. C. Merton, “Theory of rational option pricing,” The Bell Journal of Economics and Management Science, vol. 4, pp. 141–183, 1973. View at Google Scholar · View at MathSciNet
  3. H. P. McKean, “Appendix: a free boundary problem for the heat equation arising from a problem in mathematical economics,” Industrial Management Review, vol. 6, pp. 32–39, 1965. View at Google Scholar
  4. P. van Moerbeke, “On optimal stopping and free boundary problems,” Archive for Rational Mechanics and Analysis, vol. 60, no. 2, pp. 101–148, 1976. View at Google Scholar · View at MathSciNet
  5. R. Geske and H. Johnson, “The American put option valued analytically,” Journal of Finance, vol. 39, no. 5, pp. 1511–1524, 1984. View at Publisher · View at Google Scholar
  6. L. W. MacMillan, “An analytical approximation for the American put prices,” Advances in Futures and Options Research, vol. 1, pp. 119–139, 1986. View at Google Scholar
  7. G. Barone-Adesi and R. Whaley, “Efficient analytic approximation of American option values,” Journal of Finance, vol. 42, no. 2, pp. 301–320, 1987. View at Publisher · View at Google Scholar
  8. N. Ju, “Pricing an American option by approximating its early exercise boundary as a multipiece exponential function,” Review of Financial Studies, vol. 11, no. 3, pp. 627–646, 1998. View at Google Scholar · View at Scopus
  9. M. Brennan and E. Schwartz, “Finite difference methods and jump processes arising in the pricing of contingent claims: a synthesis,” Journal of Financial and Quantitative Analysis, vol. 13, no. 3, pp. 461–474, 1978. View at Publisher · View at Google Scholar
  10. J. Hull and A. White, “Valuing derivative securities using the explicit finite difference method,” Journal of Financial and Quantitative Analysis, vol. 25, no. 1, pp. 87–100, 1990. View at Publisher · View at Google Scholar
  11. F. A. Longstaff and E. S. Schwartz, “Valuing American options by simulation: a simple least-squares approach,” Review of Financial Studies, vol. 14, no. 1, pp. 113–147, 2001. View at Google Scholar · View at Scopus
  12. S. P. Zhu, “An exact and explicit solution for the valuation of American put options,” Quantitative Finance, vol. 6, no. 3, pp. 229–242, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J. Zhao and H. Y. Wong, “A closed-form solution to American options under general diffusion processes,” Quantitative Finance, vol. 12, no. 5, pp. 725–737, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  14. J. C. Cox, S. A. Ross, and M. Rubinstein, “Option pricing: a simplified approach,” Journal of Financial Economics, vol. 7, no. 3, pp. 229–263, 1979. View at Google Scholar · View at Scopus
  15. D. Grant, G. Vora, and D. E. Weeks, “Simulation and the early-exercise option problem,” Journal of Financial Engineering, vol. 5, no. 3, pp. 211–227, 1996. View at Google Scholar
  16. D. Ševčovič, “An iterative algorithm for evaluating approximations to the optimal exercise boundary for a nonlinear Black-Scholes equation,” Canadian Applied Mathematics Quarterly, vol. 15, no. 1, pp. 77–97, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. P. Zhu, “A new analytical approximation formula for the optimal exercise boundary of American put options,” International Journal of Theoretical and Applied Finance, vol. 9, no. 7, pp. 1141–1177, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. L. X. Wu and Y. K. Kwok, “A front-fixing finite difference method for the valuation of American options,” Journal of Financial Engineering, vol. 6, pp. 83–97, 1997. View at Google Scholar
  19. B. F. Nielsen, O. Skavhaug, and A. Tveito, “Penalty and front-fixing methods for the numerical solution of American option problems,” Journal of Computational Finance, vol. 5, pp. 69–97, 2002. View at Google Scholar
  20. Y. l. Zhu, B. M. Chen, H. Ren, and H. Xu, “Application of the singularity-separating method to American exotic option pricing,” Advances in Computational Mathematics, vol. 19, no. 1–3, pp. 147–158, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. K. Muthuraman, “A moving boundary approach to American option pricing,” Journal of Economic Dynamics & Control, vol. 32, no. 11, pp. 3520–3537, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. S. P. Zhu and J. Zhang, “A new predictor-corrector scheme for valuing American puts,” Applied Mathematics and Computation, vol. 217, no. 9, pp. 4439–4452, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S. P. Zhu and W. T. Chen, “A predictor-corrector scheme based on the ADI method for pricing American puts with stochastic volatility,” Computers & Mathematics with Applications, vol. 62, no. 1, pp. 1–26, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. B. J. Kim, C. Ahn, and H. J. Choe, “Direct computation for American put option and free boundary using finite difference method,” Japan Journal of Industiral and Applied Mathematics, vol. 30, no. 1, pp. 21–37, 2013. View at Publisher · View at Google Scholar
  25. I. Karatzas and S. E. Shreve, Methods of Mathematical Finance, vol. 39 of Applications of Mathematics, Springer, New York, NY, USA, 1998. View at Zentralblatt MATH · View at MathSciNet
  26. A. Chockalingam and K. Muthuraman, “An approximate moving boundary method for American options,” Working Paper, The University of Texas at Austin, 2010. View at Google Scholar
  27. H. Pham, “Optimal stopping, free boundary, and American option in a jump-diffusion model,” Applied Mathematics and Optimization, vol. 35, no. 2, pp. 145–164, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. I. J. Kim, “The analytic valuation of American options,” Review of Financial Studies, vol. 3, no. 4, pp. 547–572, 1990. View at Publisher · View at Google Scholar